Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 33, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 7, 1995, 6:44 PM CDT for Sumner County, Kansas. It was in force for 61 min.
The area
The counties it named.
The facts
- Issued
- May 7, 1995, 6:44 PM CDT (23:44 UTC)
- Expired
- May 7, 1995, 7:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Sumner County, KS
The radar
The Wichita radar (KICT), 47 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.7 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KICT 072351 RRA SVRICT KSC191-080045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 644 PM CDT SUN MAY 7 1995 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 745 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL KANSAS ...SUMNER COUNTY AT 646 PM...RADAR INDICATED A SEVERE THUNDERSTORM NEAR CALDWELL...OR 30 MILES WEST OF ARKANSAS CITY. THE STORM WAS MOVING NORTHEAST AT 30 MPH AND WILL REACH WELLINGTON BY 700 PM. IF YOU ARE IN THE PATH OF THIS STORM...BE PREPARED FOR WINDS IN EXCESS OF 55 MPH AND HAIL UP TO ONE INCH IN DIAMETER. IF YOU ARE CAUGHT OUTSIDE...MOVE TO AN INDBOOR SHELTER IMMEDIATELY. RENO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:56 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, May 7, 3:56 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 355 PM CDT SUN MAY 7 1995 LATEST MDL PACKAGE SEEMS A LTL WACKED. GRIDDED DATA SHOWS DRYING AND A LOSS OF DYNAMICS OVRNGT ACRS CNTRL KS...WHILE KEEPING LOW WELL TO THE WEST. QUESTION WHETHER LOW WILL BE THAT WRAPPED UP TO BRING A DRY SLOT THIS FAR EAST THAT QUICK. ALSO SEEMS FUNNY THAT MDLS KP INSTABILITY OVR AREA WHILE UNDERGOING DRYING AND LOSS OF LIFT. ONLY THING THE MDLS REALLY HAVE THAT I LIKE IS BLDG A THETAE RIDGE OVR CNTRL KS THIS EVENING AND MOVG IT EAST BY MRNG. THIS IS ALREADY NOTED ON ADAP GRAPHICS. HAVE TO GO WITH WHAT WE SEE ON SAT AND THIS MRNGS RAOB RUN. SEEMS THAT UPR LVL TROF NOT MOVG FAST AND MAY EVEN HAVE ANOTHER VORT MAX ROTATING AROUND ITS BACK SIDE AS WELL AS THE ONE ROTATING THROUGH CO. MID LVL CAA NOTED ON PROFILERS COMING OUT OF CO AND EVEN ACROSS CNTRL KS TO DSTBLZ AMS THIS EVENING. XPCT DYNAMICS TO ACTUAL STRENGTHEN RATHER THAN WKN THIS EVNG. ALSO DON'T LUK FOR CHC OF PCPN TO END TO QUICKLY TMRW...MDLS SEEM TOO FAST LATELY. RSL 55/67 74 SLN 55/68 75 ICT 55/69 63 HUT 55/68 63 CNU 55/67 76 MATT
In the hours before
Special weather statement, May 7, 1:18 PM CDT, 5 hours 26 minutes before
KSZ032-033-047-048-049-050-051-052-053-067-068-069-082-083-091- 092-093-071915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 117 PM CDT SUN MAY 7 1995 ...SEVERE THUNDERSTORM WATCH #302 HAS BEEN CANCELLED FOR ALL OF CENTRAL AND SOUTH CENTRAL KANSAS... AT 115 PM SHOWERS AND THUNDERSTORMS CONTINUED TO MOVE NORTHEAST AT 30 MPH ACROSS MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS. HOWEVER NONE OF THE STORMS ARE EXPECTED TO REACH SEVERE LIMITS. THEREFORE THE SEVERE THUNDERSTORM WATCH FOR CENTRAL AND SOUTH CENTRAL KANSAS HAS BEEN CANCELLED. DUDLEY
Local storm report, May 7, 2:58 PM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORTS NATIONAL WEATHER SERVICE WICHITA KS 258 PM CDT SUN MAY 07 1995 TIME(CDT) .....LOCATION..... STATE ...EVENT/REMARKS... 0734 AM RUSSELL AIRPORT KS WIND GUSTS TO 62 MPH 0940 AM GREAT BEND KS 1.00 INCH HAIL 0956 AM 10W CLAFLIN KS 1.00 INCH HAIL 1035 AM NICKERSON KS 0.88 INCH HAIL 1127 AM SOUTH HUTCHINSON KS 0.88 INCH HAIL DUDLEY
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:30 AM CDT | Severe Thunderstorm Warning | ICT | Russell | 60 min |
| May 7, 8:21 AM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 42 min |
| May 7, 9:16 AM CDT | Severe Thunderstorm Warning | ICT | Barton | 59 min |
| May 7, 9:36 AM CDT | Severe Thunderstorm Warning | ICT | Rice | 69 min |
| May 7, 9:36 AM CDT | Severe Thunderstorm Warning | ICT | Reno | 43 min |
| May 7, 9:51 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth | 69 min |
| May 7, 10:17 AM CDT | Severe Thunderstorm Warning | ICT | Rice | 43 min |
| May 7, 10:44 AM CDT | Severe Thunderstorm Warning | ICT | McPherson | 61 min |
| May 7, 11:13 AM CDT | Severe Thunderstorm Warning | ICT | Reno | 36 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.